Vol. 27, No. 1, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 330: 1
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Online Archive
Volume:
Issue:
     
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Officers
 
Subscriptions
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
 
Special Issues
Author index
To appear
 
Other MSP journals
Dimension on boundaries of 𝜀-spheres

B. R. Wenner

Vol. 27 (1968), No. 1, 201–210
Abstract

The purpose of this paper is to make somewhat more accessible the topological dimension-theoretic properties of metric spaces. We shall show that any metric for a space can be replaced by a topologically equivalent metric which has the following property: the boundary of any 𝜖-sphere meets each of a specified countable collection of closed, finite-dimensional subsets in a set of lower dimension. An additional property of the new metric is that for any fixed 𝜖, the collection of all 𝜖-spheres is closure-preserving.

In the case of a separable metric space, the result can be sharpened to produce a totally bounded metric with the above properties, and in this case we obtain for each fixed 𝜖 at most finitely many distinct 𝜖-spheres.

Mathematical Subject Classification
Primary: 54.35
Milestones
Received: 1 August 1967
Published: 1 October 1968
Authors
B. R. Wenner